MAUDE Adverse Event Report: COOK INC FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE SET; GBX CATHETER, IRRIGATION

COOK INC FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE SET; GBX CATHETER, IRRIGATION
Model Number N/A
Medical Device Problem Codes Loose or Intermittent Connection (1371); Difficult to Remove (1528); Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/27/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
During a drainage procedure on the female patient, it was reported that the user first punctured with the needle and entered wire guide through the needle.They then dilated and entered the drain.However, when they wanted to retrieve the wire it was stuck.The user had to pull and heard a "knick" and the wire loosened.Information was provided that the wire was tattered and the drain came loose from the connection.The patient did not require any additional procedures due to this occurrence nor experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Product has been received and the investigation is ongoing.A follow up report will be sent upon completion of the investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation a review of the complaint history, device history record, instructions for use (ifu), quality control and visual inspection of the returned device was conducted during the investigation.Customer provided a photo of the actual device for evaluation.The photo shows a wire guide that is stretched and has unraveled and has the wire mandril sticking out of it.The actual device was received and visually examined.The returned wire guide is partially unraveled.There appears to be two breaks in the in the wire with bare wire protruding at both sites.The coating of the wire guide appears intact.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, examination of the returned device and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5811828
Report Number1820334-2016-00651
Device Sequence Number13681059
Product Code GBX
UDI-Device Identifier00827002557239
UDI-Public(01)00827002557239(17)190202(10)6704453
Combination Product (Y/N)N
Initial Reporter CountryBE
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-PPD-850-IMH
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/27/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date07/21/2016
Supplement Report FDA Received Date10/20/2016
04/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1